Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

On modular extensions


Author: Shizuka Sato
Journal: Proc. Amer. Math. Soc. 109 (1990), 621-626
MSC: Primary 13B02; Secondary 12F05, 13B10, 13G05
MathSciNet review: 1019282
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: M. E. Sweedler has proved that modular extensions of fields are characterized by a tensor product of primitive elements, and also by the equivalent condition that the ground field is the fixed field under higher derivations. In this paper we shall give an extension of his work about modular field extensions to modular integral domain extensions. Moreover, we shall prove that a modular extension is an extension that the derivation algebra is generated by components of higher derivations under some conditions. For example, in a finite extension of a field, a modular extension is characterized by the fact that the derivation algebra is generated by components of higher derivations.


References [Enhancements On Off] (What's this?)

  • [1] A. Grothendieck, Élément de Géométrie Algébique IV, Étude Locale des Schémas et des Morphismes de Schémas, 16.8 (1967).
  • [2] N. Heerema, Higher derivations and automorphisms of complete local rings, Bull. Amer. Math. Soc. 76 (1970), 1212-1225. MR 0266916 (42:1818)
  • [3] R. G. Heyneman and M. E. Sweedler, Affine Hopf algebra, J. Algebra 13 (1969), 192-241. MR 0245570 (39:6876)
  • [4] N. Jacobson, Lectures in abstract algebra III, Van Nostrand Company, New York.
  • [5] H. F. Kreimer and N. Heerema, Modularity vs. separability for field extensions, Canad. J. Math. 27 (1975), 1176-1182. MR 0392951 (52:13764)
  • [6] Y. Nakai, High order derivations I, Osaka J. Math. 7 (1970), 1-27. MR 0263804 (41:8404)
  • [7] Y. Nakai, K. Kosaki, and Y. Ishibashi, High order derivations II, J. Sci. Hiroshima Univ. Ser. A-1 34 (1970), 17-27. MR 0266905 (42:1807)
  • [8] Y. Nakai, Commutative rings and derivations (in Japanese), Kyoritsu shuppan.
  • [9] -, On a ring with a plenty of high order derivations, J. Math. Kyoto Univ. 13 (1972), 159-164. MR 0314817 (47:3367)
  • [10] S. Sato, Notes on derivations of high order, J. Sci. Hiroshima Univ. Ser A-1 33 (1969), 41-46. MR 0248127 (40:1381)
  • [11] -, On purely inseparable algebras and P.H.D. rings, Trans. Amer. Math. Soc. 226 (1981). 483-498. MR 617546 (83k:16017)
  • [12] M. E. Sweedler, Structure of inseparable extensions, Ann. Math. 87 (1968). 401-410. MR 0223343 (36:6391)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 13B02, 12F05, 13B10, 13G05

Retrieve articles in all journals with MSC: 13B02, 12F05, 13B10, 13G05


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1990-1019282-4
PII: S 0002-9939(1990)1019282-4
Keywords: High order derivations, higher derivations, separable extensions, purely inseparable extensions, modular extensions
Article copyright: © Copyright 1990 American Mathematical Society